Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: anyone improved from taking ABCR's?

  1. #1
    Community Member
    Join Date
    Jul 2008
    Location
    Central Maine
    Posts
    81

    Question anyone improved from taking ABCR's?

    I am just wondering is there anyone that has improved or stayed the same while using any of the ABCR's drugs? I have tried all of them and found no difference. I know everyone is different and maybe this is a stupid question, if no one reply's then I guess it was.

    Have a great day :)
    Jan
    "never let it be too late"

  2. #2

    Red face

    I really don't think this is a stupid question at all.

    I did improve and have been stable on Avonex 14 years. That said, Is it me or the Avonex? I really don't know, but not ready to stop.

    I never had a problem with Avonex, my side effects were mild and now don't exist. But how will I ever know if its helping. I don't have have another me in a dual universe who didn't use it. I have no real yardstick to measure the differences. So I will stick with my either my good luck or Avonex. Its all I know.

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Red Sox Nation :D
    Posts
    4,451

    Default

    Jan-

    I did not get worse on Avonex. I did get 1 new lesion but only one. I was changed to Rebif then.

    I became depressed on Rebif but thought it was lack of energy from MS for a long time. I did not get worse on Rebif. I was switched to half-dose Rebif when I figured out I was depressed. I was still depressed and got a handful of lesions on that and was switched to Copaxone.

    On Copaxone, I have had no new lesions. I can walk further and self-start projects and am upbeat. Fatigue is less. I feel better. It may be that I am just "off interferons" rather than "on Copaxone."

    For sure, I am a "responder" to these treatments. I haven't needed steroids for the whole time I have been on them- over 15 years probably.

    I think bladder and bowel are a bit more difficult- I have a urologist now and catheters to self cath if necessary. It hasn't been but this is worse than before the treatments. And the Trigeminal Neuralgia has been managed better w an add on drug but it hasn't improved any on its own.

    Cog Fog, tinnitus, sciatic pain still come and go. Involuntary movements still come and go and are not affected by my injections.

    Almost forgot- haven't needed to use scooter for 3 years.

    That's what I can think of now, "Off the top of my head". ;)
    ANN
    Last edited by stillstANNding; 07-30-2012 at 04:40 PM.
    There comes a time when silence is betrayal.- MLK

  4. #4
    Distinguished Community Member SalpalSally's Avatar
    Join Date
    Oct 2006
    Location
    SWOhio
    Posts
    3,549

    Default

    To be fair, I wasn't on avonex long enough(7 months) to make a judgement, because of the HORRIBLE side effects, for me. I was on Copaxone for almost a year and stopped because my progression was speeding right along with no help. LDN, for the last 11 years, seems to be keeping my now SPMS pretty stable.

    So, my answer to your very good question would be NO!!!
    Love, Sally


    "The best way out is always through". Robert Frost







  5. #5
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    10,242
    Blog Entries
    15

    Default

    SRKW, since this was your first post, WELCOME!

    It's wonderful news that you've improved while taking Avonex.

    I wish I could say the same but improvement wasn't part of the picture for me. Maybe not surprising since I'd had SPMS for many years when Avonex was prescribed. I kept taking it for 3 years and later took Copaxone for nearly 3 years.

    I stopped because of some unwanted side effects and because I don't think enough is known about how these drugs behave in someone my age or in someone with SPMS.

    Jan, I can't say that I stayed the same while on the drugs. There has been a very slow worsening. If 100-degree heat wiped me out when I was in my early 40s, nowadays I wilt in 80-degree heat. If I could knit for an hour without stiffening up in my 40s, nowadays I might be able to knit for 20 minutes. It's been like that all along. I can't see that Avonex or Copaxone changed anything so far as the way I felt--except of course for the side effects.
    MS, diagnosed 1980. Avonex 2001-2004. Copaxone 2006-2009.

    "Always put off until tomorrow whatever you think you should do today." --Anonymous



  6. #6
    Community Member MS w/MS's Avatar
    Join Date
    Oct 2006
    Location
    San Jose,CA
    Posts
    17

    Default

    I took Avonex for 7 years, got worse, did Rebif for 3 years, got worse, did Tysabri for 1 year, got worse. Started taking Rituxan in '08. This has been a godsend for me. Since starting it, I have definitely stablized. The only thing I wish I could change would be when I started. I started after I needed a wheelchair to get around. So there are some who drugs have made a difference.

  7. #7
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    1,351

    Default

    Around here there are no stupid questions.

    Welcome SRKW. Please don't be a stranger.


    I wonder the same thing I like to think that I would be LOTS worse without the meds. Despite the side effects. At least you feel like you are doing something. During the time I was on the various MS treatments I did get worse. and at one point I had so many new lesions that they could not count them as compared to a previous MRI. Some of the lesions are so big and bright (active) that they show up on a CAT scan causing them to thing stroke, which it isn't.

  8. #8
    Community Member
    Join Date
    Jul 2008
    Location
    Central Maine
    Posts
    81

    Default thanks for posts

    Thanks everyone for the posts I don't know what I wanted to hear I guess just that I am not the only one they did not help.
    Jan
    "never let it be too late"

  9. #9
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Midwest USA
    Posts
    713

    Default

    The course of MS is relatively mild overall. The exacerbations are a different story, but fairly fair between (like a year). But since injecting Betaferon, then Avonex, I haven't had another exacerbation.
    Slow decline, more after stopping then during.
    However, though I was fine between injections (though rough side effects lasting 24 hrs), the longer I injected the more overall feeling of unwellness. Much better since.

  10. #10
    Distinguished Community Member Cherie's Avatar
    Join Date
    Oct 2006
    Posts
    1,877

    Default

    I improved in my first year on Avonex then began to slide again. Switched to Rebif (4.5x the dosage of the same med as Avonex) and began to improve to the point less than a year later where I was walking unassisted (after three years in scooter and 7 years with canes) and no longer needed to cath after 4 years of needing to do so. Vision improved from "legally blind" to able to drive again and pass DMV eye test.

    Yes they do help some of us. BUT...I also added a daily exercise program and totally changed the way I ate at about the same time I went on Rebif. So I am sure the whole package helped things to work for me and not just the medication.

Page 1 of 2 12 LastLast

Similar Threads

  1. Replies: 23
    Last Post: 10-31-2016, 09:03 AM
  2. Replies: 16
    Last Post: 07-19-2014, 03:42 PM
  3. Replies: 1
    Last Post: 02-23-2012, 09:06 PM
  4. Taking daily shots
    By Gary in forum Multiple Sclerosis
    Replies: 9
    Last Post: 10-06-2011, 02:58 PM
  5. Hey, Lizz! Still taking 5-HTP?
    By Lindybuzz in forum Epilepsy
    Replies: 3
    Last Post: 09-07-2011, 01:14 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.